Intra-anesthetic Problems - Hypertension

Intra-anesthetic Problems - Hypertension is a topic covered in the Clinical Anesthesia Procedures.

To view the entire topic, please or purchase a subscription.

Anesthesia Central is an all-in-one web and mobile solution for treating patients before, during, and after surgery. This collection of drug, procedures and test information is derived from Davis’s Drug, MGH Clinical Anesthesia Procedures, Pocket Guide to Diagnostic Tests, and MEDLINE Journals. Explore these free sample topics:

Anesthesia Central

-- The first section of this topic is shown below --

Etiologies

Etiologies

  1. Catecholamine excess may be seen with inadequate anesthesia, especially during laryngoscopy, intubation, incision, emergence, hypoxia, hypercarbia, patient anxiety, pain, and prolonged tourniquet use.
  2. Preexisting disease such as essential hypertension or pheochromocytoma.
  3. Increased intracranial pressure
  4. Systemic absorption of vasoconstrictors such as epinephrine and phenylephrine.
  5. Aortic cross-clamping which leads to a significant increase in SVR.
  6. Rebound hypertension from discontinuation of clonidine or β-adrenergic blockers.
  7. Drug interactions. The administration of ephedrine to patients receiving tricyclic antidepressants (e.g., amitriptyline, nortriptyline, doxepin) and monoamine oxidase inhibitors (e.g., isoniazid, rasagiline, selegiline) may cause an exaggerated hypertensive response.
  8. Bladder distention
  9. Administration of indigo carmine dye (via an α-adrenergic effect).

-- To view the remaining sections of this topic, please or purchase a subscription --

Citation

* When formatting your citation, note that all book, journal, and database titles should be italicized* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - Intra-anesthetic Problems - Hypertension ID - 728242 Y1 - 2019 PB - Clinical Anesthesia Procedures UR - https://anesth.unboundmedicine.com/anesthesia/view/ClinicalAnesthesiaProcedures/728242/all/Intra_anesthetic_Problems___Hypertension ER -